MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL EU ENT4.5MMD 22MML WNO DSTL TP; INTRACRANIAL NEUROVASCULAR STENT

MEDOS INTERNATIONAL SARL EU ENT4.5MMD 22MML WNO DSTL TP; INTRACRANIAL NEUROVASCULAR STENT
Model Number 641CF3509
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).Information regarding patient identifier, date of birth, weight, race, and ethnicity were not provided.The phone and email address of the initial reporter are not available / reported.(b)(6).(b)(6) performed a review of the device history records relative to the manufacturing, inspection and packaging of the lot 11140854.The history record indicates this product was final inspection tested at lake region medical and was determined to be acceptable.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the stent implantation procedure for an intracranial atherosclerosis targeting the right internal carotid artery (ica) communicating segment in the (b)(6) year old male patient who presented with cerebral infarction, right internal carotid artery occlusion, the 4.5mm x 22mm enterprise® vascular reconstruction device (enc452200 / 11140854) became detached from its delivery wire when the stent was inside the prowler select plus microcatheter (unknown catalog/lot number).Adequate and continuous flush was maintained through the microcatheter.Another similar device went through the microcatheter without any difficulty.It was reported that the stent could not reach the target position.The physician withdrew the stent from the patient and replaced it with a new 4.5mm x 22mm enterprise® vascular reconstruction device to complete the procedure using the same prowler select plus microcatheter.The stent and the stent delivery system did not appear damage.The device was prepped in accordance with the instructions for use (ifu); there was nothing unusual noted on the complaint device prior to use.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the stent implantation procedure for an intracranial atherosclerosis targeting the right internal carotid artery (ica) communicating segment in the 76-year old male patient who presented with cerebral infarction, right internal carotid artery occlusion, the 4.5mm x 22mm enterprise® vascular reconstruction device (enc452200 / 11140854) became detached from its delivery wire when the stent was inside the prowler select plus microcatheter (unknown catalog/lot number).Adequate and continuous flush was maintained through the microcatheter.Another similar device went through the microcatheter without any difficulty.It was reported that the stent could not reach the target position.The physician withdrew the stent from the patient and replaced it with a new 4.5mm x 22mm enterprise® vascular reconstruction device to complete the procedure using the same prowler select plus microcatheter.The stent and the stent delivery system did not appear damage.The device was prepped in accordance with the instructions for use (ifu); there was nothing unusual noted on the complaint device prior to use.There was no report of any patient adverse event or complication.The device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 4.5mm x 22mm enterprise® vascular reconstruction device was received contained in a pouch.Visual inspection was performed.The device was returned without the actual stent component, it was returned only with the delivery wire and the introducer; they were observed without any appearance of damage.This is consistent with the information documented in the complaint file, that the delivery system did not appear damage.Functional testing could not be performed without the stent component.Lake region medical performed a review of the device history records relative to the manufacturing, inspection and packaging of the lot 11140854.The history record indicates this product was final inspection tested at lake region medical and was determined to be acceptable.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The complaint documented that during the stent implantation procedure, the 4.5mm x 22mm enterprise® vascular reconstruction device became detached from its delivery wire when the stent was inside the concomitant prowler select plus.The premature detachment issue could not be confirmed through functional evaluation with the incomplete device returned; the returned device could not undergo functional evaluation without the stent component.Based on the review of the manufacturing documentation, there is no indication that the event is related to the device manufacturing process.The exact cause of the reported issue documented in the complaint could not be conclusively determined; however, it is possible that circumstances of the procedure and / or device manipulation / interaction may have contributed to the reported failure.It was reported that another device went through the microcatheter without any issue and the same microcatheter was used with the replacement stent to complete the procedure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
EU ENT4.5MMD 22MML WNO DSTL TP
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10358453
Report Number3008114965-2020-00289
Device Sequence Number16726995
Product Code NJE
UDI-Device Identifier10878528009525
UDI-Public10878528009525
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
H60001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2021
Device Model Number641CF3509
Device Catalogue NumberENC452200
Device Lot Number11140854
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2020
Initial Date Received by Manufacturer 07/15/2020
Supplement Date Received by Manufacturer08/06/2020
Initial Report FDA Received Date08/03/2020
Supplement Report FDA Received Date08/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER SELECT PLUS (CERENOVUS).
Patient Age76 YR